Thunderstorm Wind, Cimarron
- When
- June 14, 8:14 PM CST
- Where
- Cimarron County, 2.98 mi SSE of Boise City
- Measured
- 50 kt (58 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 36.690, -102.500
Atmosphere was mostly capped across the Panhandles, but just enough instability and lift across the northwest to get an isolated thunderstorm with a severe wind gust.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS AMA wrote it up.
Atmosphere was mostly capped across the Panhandles, but just enough instability and lift across the northwest to get an isolated thunderstorm with a severe wind gust.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before the first event at Jun 14, 5:21 PM CST, 2 hours 53 minutes earlier.
Area Forecast Discussion National Weather Service Amarillo TX 621 PM CDT Thu Jun 14 2018 .AVIATION... VFR conditions will prevail through the 00Z TAF period. Winds will be primarily out of the south gusting up to 25-30 knots at times especially after 13Z, sustained 10-15 knots before then. A few to scattered clouds may be present around 20-25 kft. Hoffeditz && .PREV DISCUSSION... /Issued 403 PM CDT Thu Jun 14 2018/ DISCUSSION... Forecast package remains mostly in-line with previous package. Most noteworthy items continue to be thunderstorm chances this weekend through next week, along with temperatures heading back towards near normal Sunday onward. And surprisingly enough, there are signals pointing towards a decent chance of respectable rainfall totals next week. The timing and coverage is a little sketchy at this point, but it may be worth noting that some areas beginning to middle of next week may experience decent rainfall totals. Of course, this is very far out and could change a little, but the main message is rainfall totals and chances are on the rise next week. Its probably too early to play off a line from a well known movie..."Who ya gonna call? Drought buster!"...but if expected rainfall does come to fruition from remnants of Tropical Storm Bud...we all may be saying a cheers with Bud. Thunderstorm chances today are dismal at best, but the far northwest does have a very small chance today. Keyword is small. Upper level energy is absent, and with minimal CAPE the chances for thunderstorms do not look good. Better chances are northeast and north of the area, but there is a chance some of the storms could sneak into northeastern/northern portions of the forecast area, so went with a 20 percent chance up in this area tonight. This weekend chances for thunderstorms return to the forecast area as remnants of Tropical Storm Bud get wrapped up in a trough setting up over the west coast this weekend. As a result, this should help bring moisture back into the equation again. Although forecast precipitable water values are very high (approaching daily max/the percentile), CAPE values are not overly impressive. We run into another scenario without a triggering mechanism this weekend, but there is evidence of a surface trough mainly to the west of the forecast area. Rain may very well be confined to western and southern portions of the forecast area this weekend. Widespread severe weather is not expected, but a few storms may become strong to marginally severe. Moving into next week is when things get a little more interesting, albeit the confidence in exact coverage and amounts is low at this time. Overall, there is a sign for appreciable rainfall early to middle of next week, but the exact details are a little gray. Precipitable water values Mon-Wed are 1.00"-1.60" and are basically well into the upper threshold for climatology based on soundings. Another trough will park itself over the west coast which will help feed energy aloft over the forecast area for several days. Additionally, the high aloft may setup to serve as another point of moisture return from the gulf. Models are actually in fairly good agreement regarding precipitation, but the amounts and coverage differ slightly as one would expect in the extended. There is a decent chance for areas in central and western parts of the forecast area to see values near 0.20" to near half an inch of rainfall each day to start the week. This of course does not mean everywhere will see these amounts everyday, but it does mean looking at the big picture we can broad brush decent amounts across the western two thirds of the forecast area. Values could very well end up totaling 1-2 inches in some areas through Wednesday. Guerrero && .AMA Watches/Warnings/Advisories... TX...None. OK...None. && 36/11/24
Hazardous Weather Outlook National Weather Service Amarillo TX 254 PM CDT Thu Jun 14 2018 OKZ001>003-TXZ001>020-317-150800- Cimarron-Texas-Beaver-Dallam-Sherman-Hansford-Ochiltree-Lipscomb- Hartley-Moore-Hutchinson-Roberts-Hemphill-Oldham-Potter-Carson- Gray-Wheeler-Deaf Smith-Randall-Armstrong-Donley-Collingsworth- Palo Duro Canyon- 254 PM CDT Thu Jun 14 2018 This Hazardous Weather Outlook is for the Texas and Oklahoma Panhandles. .DAY ONE...This Afternoon and Tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Thunderstorms are possible Saturday through Wednesday. Its too early to give exact details, but strong to marginally severe storms are possible during this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated at this time. Guerrero
The Amarillo radar (KAMA), 177 km away, was scanning. The volume nearest the first event began at 02:15 UTC.
1 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Oklahoma in 2018Every state in 2018This day in weather historyWarnings in Oklahoma, June 2018
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 762322.